Medication-Induced Hair Loss

Head2Toe Magazine

Medication is designed to treat a variety of health conditions, but sometimes they can have unwanted side effects – including changes to your hair. Certain medicines can contribute to excess hair growth, changes in hair colour or texture, or even hair loss. Medication-induced hair loss, like any other type of hair loss, can have a real effect on your self-esteem. The good news is that in most cases, it’s reversible once you stop taking the medication.

Medications can lead to two types of hair loss:

Telogen effluvium is the most common form of medication-induced hair loss. It usually appears within two to four months after taking the medication. This condition causes the hair follicles to go into their resting phase (telogen) and fall out too early. People with telogen effluvium usually shed between 100 and 150 hairs a day.

Anagen effluvium is hair loss that occurs during the…

View original post 1,076 more words

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s